MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNAET0
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported during intraocular lens (iol) implant procedure, surgeon could see an oil like film on the surface of iols.When surgeon touched the iol after implantation with a hook or hydro needle, only the touched area seems to be peeled off.The surgeon commented that as for the iol surface, it may look like an indentation made at the time of implantation and may look like the reflection of a ceiling light.The surgery was performed and completed without product replacement.Additional information has been requested.There are seven medical device reports associated with this complaint.This report is 5 of 7.
 
Additional Manufacturer Narrative
Additional information was provided in h.11.Only photo & video were returned.Photo review: upon reviewing the appearance of these photographs and referencing the information in the initial report description, along with the complaint lot search findings indicating no other similar complaints have been reported against the associated intraocular lens (iol) lot, the exact nature of the reported findings shown in these photographs cannot be determined.Further evaluation, requiring additional supporting information and/or material, is needed to assess the relevance of these photographs to the complaint investigation.Video review: received video shows iol explantation.The video then shows an iol implantation in the same eye.When implanted, the iol is manipulated in what appears to be an attempt to demonstrate the issue.Under certain lighting conditions the iol optic appears cloudy.Complaints have been received reporting a potential presence of polychromatic sheen.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21057382
Report Number9612169-2025-00014
Device Sequence Number8153557
Product Code POE
UDI-Device Identifier00380652406345
UDI-Public(01)00380652406345(17)270225(11)230227(10)25602301
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNAET0
Device Catalogue NumberCNAET0.220
Device Lot Number25602301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date03/07/2025
Date Device Manufactured02/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED HOOK OR HYDRO NEEDLE
Patient SexUnknown